Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had unprotected sex. Took plan B. Started brown spotting. PG test negative. What should be done?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Hi I had unprotected sex on July 4 and 5 and he ejaculated both times. I took plan b about 70 hours later. I had brown spotting that started 6 days after i took plan b and lasted about 3 days. About 10 days after that I started having cramps like i was getting my period and nausea. Also I have egg white discharge (small amount). I took a home pregnancy test today and it was negative. Could I be pregnant? What should I do? I am also very tired, my thighs are sore, and have been a bit emotional feeling.
Posted Wed, 15 Aug 2012 in Birth Control
Answered by Dr. Mayank Bhargava 1 hour later
Thanks for posting your query.
1) Plan B is emergency contraceptive pill. It prevents the egg to attach (thinning the lining of the uterine wall) , it also helps a womans mucous thicker so the sperm cannot "swim" (makes it harder for them to move around). This type of contraception is least effective as compared to other modes of contraception such as condoms. As you have taken this pill after 70 hours then it works but not hundred percent protected.
2) Getting menses after taking contraceptive pill is a positive sign of normalization of your hormonal imbalance. If your urine pregnancy test was negative, then there is no chance of getting pregnancy.
3) If a female conceive after unprotected sex, then there is no chance of getting menses as menstrual period is a process by which uterine mucosa is shred off and new mucosa is taken place. While in pregnancy, Uterine mucosa is favored for the developing fetus.
4) You should also go for Ultrasound imaging study of Uterus for confirmation.

Put your query if you have.

Best regards,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor